Florida, 2025

Rip Current in Florida, June 8, 2025

June 8, 2025 · NWS TAE · 1 event in 1 county or zone

A 47 year old male from Georgia drowned in a rip current near the 3800 block of Cape San Blas Road.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A 47 year old male from Georgia drowned in a rip current near the 3800 block of Cape San Blas Road.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 8, 1:35 PM EST, 25 minutes earlier.

Area forecast discussion, Jun 8, 1:35 PM EST, 25 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
235 PM EDT Sun Jun 8 2025

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Through Monday)
Issued at 231 PM EDT Sun Jun 8 2025

An active weather pattern continues through the near term with
multiple waves of showers and thunderstorms expected. Some of the
storms may be severe with damaging wind gusts the primary concern
along with some large hail about the size of a quarter.
Additionally, there is a signal within some of the Convection
Allowing Models (CAMs) for 2-4" rainfall totals, with isolated
pockets of 6"+ possible.

Ongoing showers and storms continue this afternoon along the
residual outflow boundary from the storms that impacted central
Alabama and Georgia early this morning. These storms are tapping
into some 800-1000 J/kg of DCAPE to produce some gusty 40 to 50
mph winds. Convection Allowing Models (CAMs) continue to suggest
additional showers and storms later this evening where the
aforementioned outflow boundary and seabreeze collide, or over the
Florida Panhandle or southeast Alabama. The concerning part here
is the mean flow is virtually parallel to this boundary. In other
words, training showers and storms are possible this evening into
tonight. Rainfall totals of 2" to 4" are very much in the realm of
possibility with isolated totals of 6"+ having about a 10% chance
of occurring according to the HREF. This would prompt isolated
instances of flash flooding. As a result, the Weather Prediction
Center (WPC) has issued a Slight Risk (Level 1 of 4) for Excessive
Rainfall across parts of the Florida Panhandle and southeastern
Alabama. Eventually, the cluster of showers and storms should sag
into the Gulf before dawn Monday.

Looking upstream, a robust batch of showers and storms developing
in Oklahoma and Texas will race east-southeast into Louisiana,
Arkansas, and Mississippi tonight into early Monday morning. There
remains some question as to whether it will be able to sustain
itself into our region or not later Monday morning into the
afternoon. The main reason for that being the shortwave
responsible for it will be shearing out along with the likelihood
our atmosphere will be pretty worked over by this
evening's/tonight's storms. Still, deep layer shear of around
20-25 knots is more than enough this time of year to allow any
storms that happen to develop Monday afternoon to be on the strong
to severe side; damaging winds would be the primary concern, but
some large hail cannot be ruled out either. Even if the MCS
doesn't make it here Monday, we'll still have our morning tropical
downpours to deal with along the coast and some seabreeze showers
and storms later in the afternoon; it's just a matter as to
whether the seabreeze is more robust or not is the question

&&

.SHORT TERM...
(Monday night through Tuesday night)
Issued at 231 PM EDT Sun Jun 8 2025

An upper level low centered over the Great Lakes region will have
the trough digging down to the southeast. A shortwave along the
trough will bring showers and thunderstorms to our CWA during the
short term period. Major models indicate instability and steep
lapse rates. Storms Monday night could bring strong wind gusts and
large hail. The SPC does have the northern half of our CWA in a
Slight (level 2 of 5) Risk for severe storms continuing from
Monday into Monday night. Also of note, the PWATs will be around
1.75 to 2", which implies that the storms could be heavy rain
producers. The weather activity for the short term will be
determined by what happens prior in the near term; particularly
how much instability remains after Sunday's storms. PoPs for
Monday night range from 25-80 percent, with the higher values to
the northwest. As the night continues into Tuesday, shower and
thunderstorm coverage will increase to a widespread 60-80 percent
chance for showers and thunderstorms Tuesday afternoon.
Temperatures on Tuesday will start in the low to mid 70s, warmer
along the coast. Highs on Tuesday will be in the upper 80s to low
90s.

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 231 PM EDT Sun Jun 8 2025

By Wednesday, a surface high settles over the Tennessee Valley
with an upper level ridge beginning to build. The surface high
will move east over the Atlantic and the upper level ridge will
extend through the rest of the work week. We will remain in a
typical summertime- like pattern with daily chances for showers
and thunderstorms during the afternoons with PoPs averaging 70-80
percent. Temperatures during the long term will generally be in
the low to mid 90s with overnight lows in the low to low-mid 70s.
By the end of the week, peak heat index values are expected to be
in the upper 90s to low 100s range for most areas each afternoon
with a few pockets occasionally approaching the local heat
advisory criteria of 108.

&&

.AVIATION...
(18Z TAFS)
Issued at 138 PM EDT Sun Jun 8 2025

An outflow boundary from this morning's storms across Alabama and
Georgia continues to trudge south and is now moving through the
Florida Panhandle and Big Bend and southern Georgia. Scattered
showers and a few thunderstorms are developing along the outflow
boundary and have led to the mention of VCTS and KTLH, KVLD, and
KECP for a few more hours this afternoon.

In the wake of the outflow boundary, dry weather and VFR
conditions have taken over. However, another cluster of storms in
Alabama is heading southeast and could impact the KDHN aerodrome
later this afternoon. As a result, have included a TEMPO group to
account for this potential.

Later tonight, models are all over the place in terms of where
the best chance for showers and thunderstorms will be. In other
words, this is a lower than usual confidence TAF forecast. That
said, the best opportunity for showers/storms tonight is likely to
be in the Florida Panhandle into southeastern Alabama, or near
KECP and KDHN where PROB30 groups were introduced to provide a
little timing on when the worst of the weather may occur. There is
some question as to the eastward extent with these thunderstorms,
so kept VCTS in the TAFs for KABY and KTLH as a bit of a hedge.

Beyond 12Z Monday, the forecast gets even more murky as it
largely depends on what happens later this evening and tonight. Do
believe there will be a few ongoing showers at the very least
near KDHN and KECP with a few more possible near KVLD.

&&

.MARINE...
Issued at 231 PM EDT Sun Jun 8 2025

High pressure with south/southwesterly winds will continue over
the waters for the next few days with seas forecast to be 2-3 feet
until midweek, which will then decrease to about 1-2 foot seas.
Showers and thunderstorms can be expected each day and to be
diurnally driven.

&&

.FIRE WEATHER...
Issued at 231 PM EDT Sun Jun 8 2025

High dispersions are expected across much of the area again
Monday outside of any showers/storms. Fire concerns remain rather
low thanks to elevated humidity and rain chances the next several
days. Winds will generally be out of the west to southwest through
Tuesday at around 10 mph each afternoon with a few gusts to near
20 mph. The best chances for rain will be tonight and again during
the day Monday. Some of the storms could be strong to severe the
next couple of days with damaging straight line winds the primary
concern along with some hail.

&&

.HYDROLOGY...
Issued at 231 PM EDT Sun Jun 8 2025

Locally heavy rain remains possible within any of the showers or
storms thanks to precipitable water values (PWATs) between 1.7" to
2.0", or near the 90th percentile for early-mid June. Isolated
flash flooding is a possibility for the next few days as clusters
of thunderstorms could train over the area, especially as we see
the soil continue to moisten with each round of showers and
storms. The best chance of that occurring is across southwest
Georgia, southeast Alabama, and the eastern Florida Panhandle.
There is a Slight (level 2 of 4) Risk for excessive rainfall today
for our Central time zone counties, with a Marginal (1 of 4) for
the rest of the region. The Marginal risks continue through
Tuesday. Fortunately, area rivers and streams remain in good shape
with gradual rises possible.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   75  91  75  90 /  50  50  40  80
Panama City   77  88  76  87 /  60  50  70  80
Dothan        72  89  71  86 /  60  60  80  80
Albany        72  89  71  87 /  50  60  70  70
Valdosta      74  91  74  91 /  60  60  40  70
Cross City    74  91  72  91 /  20  40  10  50
Apalachicola  78  87  77  86 /  30  50  50  70

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Reese
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...Reese
MARINE...Montgomery
FIRE WEATHER...Reese
HYDROLOGY...DVD

In the hours before

Special weather statement, Jun 8, 12:29 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
129 PM EDT Sun Jun 8 2025

FLZ013-016-326-081800-
Gadsden FL-Calhoun FL-Northern Liberty FL-
129 PM EDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CALHOUN COUNTY IN
THE PANHANDLE OF FLORIDA...WEST CENTRAL GADSDEN AND NORTH CENTRAL
LIBERTY COUNTIES IN BIG BEND FLORIDA THROUGH 200 PM EDT/100 PM
CDT/...

At 129 PM EDT/1229 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles northwest of Blountstown, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Blountstown, Altha, Rock Bluff, Ocheesee, Selman, Chason, Chipola,
Henderson Mill, Willis, Nettle Ridge, Sycamore, Blountstown Airport,
Macedonia, Torreya State Park, Durham, and Roy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3057 8517 3061 8495 3061 8493 3062 8490
      3063 8481 3041 8483 3049 8520 3057 8520
TIME...MOT...LOC 1729Z 272DEG 19KT 3053 8514

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

33
Special weather statement, Jun 8, 12:31 PM EST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1231 PM CDT Sun Jun 8 2025

FLZ008-010>013-081815-
Central Walton FL-Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
1231 PM CDT Sun Jun 8 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN JACKSON...
NORTHEASTERN BAY...NORTHWESTERN CALHOUN...SOUTHEASTERN WALTON AND
WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA THROUGH 115 PM CDT...

At 1231 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bonifay to Vernon to 17 miles north of
Lynn Haven. Movement was east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vernon, Chipley, Bradford, Live Oak, Cottondale, Alford, Wausau,
Fountain, Singer Road, Holmes Valley, Millers Ferry, Porter Lake,
Smyrna, Compass Lake, Sylvania, Johnson Crossroads, Betts, Brock
Crossroad, Chipley Municipal Airport, and Orange Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3062 8591 3072 8574 3081 8530 3039 8532
      3046 8575 3054 8588 3055 8588 3056 8589
      3058 8589 3059 8591 3060 8591 3060 8592
TIME...MOT...LOC 1731Z 269DEG 31KT 3070 8570 3059 8571 3049 8571

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

33-LF
Special weather statement, Jun 8, 12:39 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
139 PM EDT Sun Jun 8 2025

FLZ019-028-029-081815-
Inland Taylor FL-Madison FL-Lafayette FL-
139 PM EDT Sun Jun 8 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LAFAYETTE...NORTHEASTERN
TAYLOR AND SOUTHEASTERN MADISON COUNTIES THROUGH 215 PM EDT...

At 139 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Madison to 12 miles
southeast of Perry. Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mayo, Townsend, Chancey, Smith, Buckville, Day, San Pedro Junction,
Alton, and Mayo Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3001 8345 3036 8342 3041 8318 3039 8317
      3037 8319 3035 8319 3035 8321 3031 8321
      3025 8325 3025 8324 3018 8325 3011 8323
      3010 8318 3011 8316 3010 8313 3010 8312
      3008 8307 3001 8300 2999 8296 2997 8296
TIME...MOT...LOC 1739Z 276DEG 25KT 3036 8333 3003 8339

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

33
Special weather statement, Jun 8, 12:43 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
143 PM EDT Sun Jun 8 2025

FLZ015-027-115-127-426-081830-
Inland Franklin FL-Coastal Wakulla FL-Southern Liberty FL-
Coastal Franklin FL-Inland Wakulla FL-
143 PM EDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WAKULLA...
SOUTHEASTERN LIBERTY AND NORTHEASTERN FRANKLIN COUNTIES THROUGH 230
PM EDT...

At 143 PM EDT, Doppler radar was tracking a strong thunderstorm 17
miles northwest of Carrabelle, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sopchoppy, East Camp, Poplar Camp, Morgan Place, Mcintyre, Twin Pole,
Sanborn, Curtis Mill, and Owens Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3000 8493 3012 8493 3018 8449 2994 8449
TIME...MOT...LOC 1743Z 269DEG 26KT 3005 8485

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

33
Special weather statement, Jun 8, 1:08 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
108 PM CDT Sun Jun 8 2025

FLZ010>013-081845-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
108 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN JACKSON...
NORTHEASTERN BAY...NORTHWESTERN CALHOUN AND EAST CENTRAL WASHINGTON
COUNTIES IN THE PANHANDLE OF FLORIDA THROUGH 145 PM CDT...

At 107 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Chipley, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Altha, Betts, Moose Pond, Ridgetop, Chason, Union City, Chipola,
Henderson Mill, Camps Head, Gilberts Mill, Sink Creek, Willis, Center
Lake, Round Lake, Simsville, Cypress, Alliance, Blountstown Airport,
Durham, and Compass Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3053 8555 3065 8556 3072 8506 3045 8507
TIME...MOT...LOC 1807Z 268DEG 22KT 3059 8547

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

33
Special weather statement, Jun 8, 1:14 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
214 PM EDT Sun Jun 8 2025

FLZ017>019-027>029-118-127-128-081900-
Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Madison FL-Inland Wakulla FL-Coastal Taylor FL-
Lafayette FL-Leon FL-
214 PM EDT Sun Jun 8 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LAFAYETTE...
NORTHEASTERN WAKULLA...SOUTHWESTERN JEFFERSON...NORTHERN TAYLOR...
SOUTHEASTERN LEON AND MADISON COUNTIES THROUGH 300 PM EDT...

At 214 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Madison to near Crawfordville. Movement
was southeast at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tallahassee, Woodville, Madison, St. Marks, Wakulla, Greenville, Lee,
Newport, Cody, Hells Half Acre, Leon Sinks, Ebb, Lake Munson, Wakulla
Springs, Lamont, Eridu, Nash, Cabbage Grove, Eight Mile Pond, and
Thomas City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
      3030 8323 3026 8324 3025 8325 3007 8402
      3030 8447 3040 8424 3054 8349 3050 8324
      3047 8324 3046 8322 3042 8322 3041 8319
      3039 8317
TIME...MOT...LOC 1814Z 296DEG 25KT 3042 8345 3022 8428

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

33

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 rip current. Local standard time, as filed.

Rip Current, Coastal Gulf

When
June 8, 2:00 PM EST
Where
Coastal Gulf forecast zone
Deaths
1 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
29.909, -85.261 (the zone’s center; the record gives no point)

A 47 year old male from Georgia drowned in a rip current near the 3800 block of Cape San Blas Road.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Rip Current, Coastal Gulf2025-06-0847MaleIn WaterDirect

What these are

Rip Current
A narrow, fast current flowing away from the beach that caused a drowning or rescue.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251542.